Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 83, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 19, 2022, 3:37 PM CDT for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2022, 3:37 PM CDT (20:37 UTC)
- Expired
- Sep 19, 2022, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 182 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WGUS54 KMAF 192037
FFWMAF
TXC109-192345-
/O.NEW.KMAF.FF.W.0083.220919T2037Z-220919T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
337 PM CDT Mon Sep 19 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Culberson County in southwestern Texas...
* Until 645 PM CDT /545 PM MDT/.
* At 337 PM CDT /237 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3
inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
McKittrick Canyon and Guadalupe Mountains National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3199 10480 3200 10461 3181 10465 3183 10482
FLASH FLOOD...RADAR INDICATED
$$
JP1 follow-up statement
377
WGUS74 KMAF 192224
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
524 PM CDT Mon Sep 19 2022
TXC109-192345-
/O.CON.KMAF.FF.W.0083.000000T0000Z-220919T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Culberson TX-
524 PM CDT Mon Sep 19 2022 /424 PM MDT Mon Sep 19 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT/545 PM
MDT/ THIS EVENING FOR NORTHWESTERN CULBERSON COUNTY...
At 524 PM CDT /424 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3
inches of rain have fallen. Flash flooding is ongoing. While rain
has largely come to an end, flooding and flash flooding may continue.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
Some locations that will experience flash flooding include...
McKittrick Canyon and Guadalupe Mountains National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3199 10480 3200 10461 3181 10465 3183 10482
FLASH FLOOD...RADAR INDICATED
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 2:22 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 19, 2:22 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 222 PM CDT Mon Sep 19 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Tuesday night) Issued at 214 PM CDT Mon Sep 19 2022 Isolated thunderstorms are once again firing in the Guadalupe Mountains, especially near Queen and Pine Springs. There isn't much movement on these storms so there may be some flooding in low water crossing areas downstream. Rainfall amounts do not appear enough to warrant a flash flood warning but this will be closely monitored this afternoon. Low clouds moved north into the Permian Basin this morning and though they are lifting, there still may be enough to inhibit warming a degree or two. Tomorrow will be very similar to today with isolated afternoon thunderstorms in the Guadalupe Mountains and a cumulus field over the Permian Basin. Highs will be nearly identical to today with the only century readings near Rio Grande Village. && .LONG TERM... (Wednesday through Sunday) Issued at 214 PM CDT Mon Sep 19 2022 Rinse and repeat pattern will continue as upper-ridge center will be positioned directly overhead by mid-week through Friday. Highs will remain above-normal as a result with the highest heights focused over western and central TX. Expected a continuation of 90s with 80s in the mountains and 100+ along the RGV. Shortwave trough over the Midwest will flatten the ridge Fri/Sat as it pivots eastward which will initiate the downward trend in temperatures in the extended. By Sun/Mon, a digging shortwave on the backside of the longwave trough over the eastern CONUS will help send a cold front into the region. Temperatures early next week may be in the 80s for highs with some 50s over the northern half of the region for lows. We are getting closer to when this occurs climatologically so it'll be something to monitor. Precip still looks meager, but the chances are non-zero at this time, which is better than any point this week. && .AVIATION... (18Z TAFS) Issued at 1224 PM CDT Mon Sep 19 2022 MVFR CIGs have lifted to VFR across the area and will steadily lift through the afternoon to SCT-BKN040-060. These clouds will dissipate after 00Z but may reappear near 12Z tomorrow though confidence is not high enough to include in the TAFs at this time. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 94 69 95 / 0 0 0 0 Carlsbad 67 91 65 91 / 10 10 0 0 Dryden 71 90 70 91 / 0 0 0 0 Fort Stockton 68 91 67 92 / 0 10 0 0 Guadalupe Pass 64 83 63 84 / 10 10 0 0 Hobbs 65 89 64 90 / 0 0 0 0 Marfa 58 85 57 87 / 10 10 0 0 Midland Intl Airport 68 90 68 92 / 0 0 0 0 Odessa 69 90 68 91 / 0 0 0 0 Wink 70 92 68 93 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....87 AVIATION...10
Hazardous weather outlook, Sep 19, 2:51 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 251 PM CDT Mon Sep 19 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-202000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 251 PM CDT Mon Sep 19 2022 /151 PM MDT Mon Sep 19 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible this afternoon and early evening,mainly over the Guadalupe and Delaware Mountains, but a few storms are possible over the Davis mountains and the Rio Grande Valley. Brief heavy rain, lightning, and gusty winds are possible. Localized flooding concerns may develop. Minor river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:24 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Sep 19, 3:01 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 29 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.